MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 18GA X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 18GA X 16CM; CATHETER, PERCUTANEOUS
Model Number IPN921188
Medical Device Problem Codes Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Hematoma (1884); Foreign Body In Patient (2687)
Date of Event 12/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "catheter fragments left in patient's body after removal".Additional information reported that a ct check (including inspection of fragments) was performed, and a haematoma was removed.The retrieval of the fragment was unsuccessful.The condition of the patient is reported to be haemodynamically stable.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The photo revealed two images of a separated catheter body.The customer returned one arterial catheter for analysis.The catheter was separated towards the proximal end of the catheter body.Signs of use in the form of biological material was observed inside the catheter body.Visual analysis also revealed a major kink in the proximal catheter body.Microscopic examination confirmed the damage and revealed that the point of separation had smooth, distinct cuts within the center of the catheter body extrusion.The edges in the center of the extrusion were angled and smooth which is consistent with contact with a sharp instrument.However , there were also signs of deformation in the form of stretching as the catheter extrusion appeared compressed at the point of separation.The kink in the catheter body measured at 11mm from the distal hub.The catheter was separated approximately 38mm from the hub to the point of separation.This is not within the catheter length specification of 162mm-166mm per catheter product drawing.This is expected based on the customer report which stated that the separated catheter fragment could not be removed from the patient.The catheter body outer diameter (not near the point of separation) measured 1.26mm mm, which is within the specification limits of 1.24mm-1.30mm per the catheter extrusion product drawing.Although deformed, the catheter body inner diameter was able to be measured at the distal tip and measured 0.033", or approximately 0.86mm, which is still within the specification limits of 0.81mm-0.86mm per the catheter extrusion product drawing.A device history record review was performed, and no relevant findings were identified to suggest a manufacturing related issue.The instructions for use (ifu) provided with the kit informs the user , "warning: do not use scissors to remove dressing to reduce the risk of cutting the catheter.Remove catheter securement device or sutures being careful not to cut catheter.Remove catheter slowly.Warning: do not use excessive force in removing catheter.If resistance is met on removal, stop and follow institutional policies and procedures for difficult to remove catheters." the customer report of a separated arterial catheter was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the catheter body was separated towards the proximal end.Microscopic examination confirmed the damage and revealed that the point of separation had smooth , distinct cuts within the center of the catheter body extrusion.The edges in the center of the extrusion were angled and smooth which is consistent with contact with a sharp instrument.However, there were also signs of deformation in the form of stretching as the catheter extrusion appeared compressed at the point of separation.There were no findings that would suggest a manufacturing related defect.A device history record review was performed with no relevant findings.Based on the customer report and the returned sample, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH SET: 18GA X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21110676
Report Number3006425876-2025-00052
Device Sequence Number7474121
Product Code DQY
UDI-Device Identifier00801902102829
UDI-Public(01)00801902102829(11)220106(17)261231(10)71F22A0095(21)
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN921188
Device Catalogue NumberSAC-01618
Device Lot Number71F22A0095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown